Alert archive / Wisconsin / River Flood Warnings in 2018

River Flood Warning 14, NWS Green Bay, WI

June 19, 2018Wood County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Jun 19, 2018, 10:51 AM CDT for Wood County, Wisconsin. It took effect at Jun 19, 2018, 5:27 PM CDT. It was in force for 28 hr.

The area

The outline as issued.

The facts

Issued
Jun 19, 2018, 10:51 AM CDT (15:51 UTC)
In effect from
Jun 19, 2018, 5:27 PM CDT
Expired
Jun 20, 2018, 9:06 PM CDT
In force
28 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Wood County, WI

The radar

The La Crosse radar (KARX), 102 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow River (WI) at Babcock (BBCW3). The gauge peaked at 12.79 ft at Jun 20, 2018, 8:00 AM CDT.

actionminormoderate5101506/1906/2006/2106/22
Action stage
10 ft
Minor stage
12 ft
Moderate stage
15.5 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05402000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

897 
WGUS43 KGRB 191551
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
1051 AM CDT Tue Jun 19 2018

...The National Weather Service in Green Bay has issued a Flood 
Warning for the following rivers in Wisconsin... 

  Yellow River at Babcock affecting Wood County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

WIC141-200651-
/O.NEW.KGRB.FL.W.0014.180619T2227Z-180621T0720Z/
/BBCW3.1.ER.180619T2227Z.180620T0600Z.180620T1320Z.NO/
1051 AM CDT Tue Jun 19 2018

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Yellow River at Babcock.
* At 10:00 AM Tuesday the stage was 7.7 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is forecast. 
* Forecast...rise above flood stage by late this afternoon and 
  continue to rise to near 13.5 feet by after midnight tomorrow. The 
  river will fall below flood stage by tomorrow morning.
* Impacts at 14.0 feet. Widespread flooding is occurring in wooded 
  lowland and agricultural areas.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$
4 follow-up statements
480 
WGUS83 KGRB 200142
FLSGRB

Flood Statement
National Weather Service Green Bay WI
842 PM CDT Tue Jun 19 2018

...The Flood Warning continues for the following rivers in 
Wisconsin...

 
  Yellow River at Babcock affecting Wood County
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

WIC141-201642-
/O.EXT.KGRB.FL.W.0014.000000T0000Z-180621T0000Z/
/BBCW3.1.ER.180620T0600Z.180620T0600Z.180620T0600Z.NO/
842 PM CDT Tue Jun 19 2018

The Flood Warning continues for
  The Yellow River at Babcock.
* At  8:00 PM Tuesday the stage was 11.0 feet. 
* Flood stage is 12.0 feet. 
* Forecast...the river is expected to rise near flood stage after 
  midnight tomorrow.
* Impacts at 12.0 feet. Flooding is confined mainly to 
  agricultural...wooded low land and marshes.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$
497 
WGUS83 KGRB 201045
FLSGRB

Flood Statement
National Weather Service Green Bay WI
545 AM CDT Wed Jun 20 2018

...The Flood Warning continues for the following rivers in 
Wisconsin...
 
  Yellow River at Babcock in Wood County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

WIC141-210145-
/O.EXT.KGRB.FL.W.0014.000000T0000Z-180622T0140Z/
/BBCW3.1.ER.180620T0541Z.180620T1800Z.180621T0740Z.NO/
545 AM CDT Wed Jun 20 2018

The Flood Warning continues for
  The Yellow River at Babcock.
* At  5:00 AM Wednesday the stage was 12.6 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 14.0 feet by this
  afternoon. The river will fall below flood stage after midnight 
  tomorrow.
* Impacts at 14.0 feet. Widespread flooding is occurring in wooded 
  lowland and agricultural areas.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$
233 
WGUS83 KGRB 201540
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1040 AM CDT Wed Jun 20 2018

...The Flood Warning continues for the following rivers in 
Wisconsin...

 
  Yellow River at Babcock affecting Wood County
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

WIC141-210640-
/O.EXT.KGRB.FL.W.0014.000000T0000Z-180622T0000Z/
/BBCW3.1.ER.180620T0541Z.180620T1800Z.180621T0600Z.NO/
1040 AM CDT Wed Jun 20 2018

The Flood Warning continues for
  The Yellow River at Babcock.
* At 10:00 AM Wednesday the stage was 12.7 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 13.0 feet by this
  afternoon. The river will fall below flood stage after midnight 
  tomorrow.
* Impacts at 14.0 feet. Widespread flooding is occurring in wooded 
  lowland and agricultural areas.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$
575 
WGUS83 KGRB 210206
FLSGRB

Flood Statement
National Weather Service Green Bay WI
906 PM CDT Wed Jun 20 2018

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...


  Yellow River at Babcock AFFECTING Wood County
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks as the river is
still above bankful. The next scheduled routine statement will
be issued tomorrow morning.

&&

WIC141-210236-
/O.CAN.KGRB.FL.W.0014.000000T0000Z-180622T0000Z/
/BBCW3.1.ER.180620T0541Z.180620T1430Z.180620T2045Z.NO/
906 PM CDT Wed Jun 20 2018

The Flood Warning is cancelled for
  The Yellow River at Babcock.
* At  8:00 PM Wednesday the stage was 11.4 feet. 
* Flood stage is 12.0 feet. 
* Forecast...the river will continue to fall to 5.8 feet by Friday 
  morning.
* Impacts at 12.0 feet. Flooding is confined mainly to 
  agricultural...wooded low land and marshes.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jun 19, 3:27 AM CDT, 7 hours 24 minutes earlier.

Area forecast discussion, Jun 19, 3:27 AM CDT, 7 hours 24 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
327 AM CDT Tue Jun 19 2018

Forecast discussion for routine morning forecast issuance

.SYNOPSIS...
Issued at 324 AM CDT Tue Jun 19 2018

Cool with some showers in central and east-central Wisconsin
today. Otherwise, drier weather with seasonable temperatures and
humidities is expected for the rest of the work week. The next
chance for showers should hold off until the weekend.

The upper flow across North America is split into two primary
branches. The northern branch is almost completely across Canada,
with a ridge near the West Coast and a trough near Hudson Bay.
The southern branch across the CONUS is comprised of an upper low
within a trough over the intermountain West, and ridging
downstream over the Great Lakes region. A seasonably strong
frontal boundary was associated with the southern branch of the
flow, with very moist air stretched out along the boundary.
Both branches of the flow will be progressive, though progression
will occur more quickly with the southern branch. It appears as
though just enough amplification of northern branch trough will
occur to deflect energy from the southern stream trough south of
the area as it progresses across the Plains and into the eastern
United States. That should keep heavy rains with the very moist
air along the frontal boundary south of the area.

Temperatures across central and east-central Wisconsin will be
held down today by clouds and showers, otherwise readings
probably won't stray too far from seasonal normals for the rest of
period. The rainfall totals today will be much lighter than
during the weekend. With limited opportunities for rain
thereafter, amounts for the period will probably end up AOB
normal, giving the area a chance to dry out after all the rain
last weekend.
&&

.SHORT TERM...Today...Tonight...and Wednesday
Issued at 324 AM CDT Tue Jun 19 2018

Although the surface frontal boundary was well south of the area,
the southern portion of the forecast area remains within the
frontal zone aloft. Plentiful moisture combined with weak forcing
will bring showers to about the southern half of the area today.
Instability is forecast to be limited, so will limit thunder
chances to the far south. The clouds and rain will hold
temperatures back in central and east-central Wisconsin, with more
warming expected across the north where some filtered sun is
likely.

The precipitation should finally sag south of the area late this
afternoon or this evening. Clouds will slowly decrease from north
to south. Sharpened up the north/south temperature gradient in
the overnight lows. With light winds and limited clouds tonight,
added patchy fog to the north for tonight.

Drier air should finally be in place across the entire area
Wednesday. That combined with mostly sunny (north) to partly sunny
(south) skies should allow temperatures to warm to near normal
levels for late June.

.LONG TERM...Wednesday Night Through Monday
Issued at 324 AM CDT Tue Jun 19 2018

Forecast concerns mainly revolve around precip chances later this
week when a closed upper low slowly tracks across the region.  The
ecmwf and gfs appear to agree pretty well with this system so will
blend these two solutions for the forecast.

Wednesday night through Thursday night...A surface cold front will
remain relatively stalled over the mid-Mississippi Valley to the
Ohio Valley during this period.  Occluded low pressure will be
traveling east along the boundary, and is projected to remain far
enough south to have little if any impact on our weather. Meanwhile,
Canadian high pressure will be building south over the northern
Great Lakes.  Other than some cirrus at times from the system to the
south, east to northeast winds will keep a dry airmass over the
region.  With relatively comfortable humidity levels, highs on
Thursday will mainly be in the middle to upper 70s.  Lows in the 50s
each night except colder readings in the cold spots across the
northwoods.

Rest of the forecast...After dry weather on Friday, the low pressure
system will be lifting to the northeast on Friday night into
Saturday. This appears to be the next best chance of precipitation
for the region, though it appears the deepest moisture and most
significant precip will get shunted into the central Great Lakes.
Then it looks like Canadian high pressure will return for Sunday and
into early next week.  With the cloud cover and/or potential for
showers, temps will fall back some on Friday and Saturday, before
returning to near seasonable norms on Sunday and Monday.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 324 AM CDT Tue Jun 19 2018

The main aviation weather concerns will be ceilings today and fog
tonight. The potential exists for MVFR ceilings to shift back
into central and east-central Wisconsin today as showers continue
to affect those areas. Will make issuance time decision on how to
handle that in the TAFs. Provided cloud trends proceed as
expected, at least patchy fog is expected tonight over central and
north-central Wisconsin. Plan to start by handling it with a
TEMPO group in the 12Z issuance. Later shifts can reevaluate and
include it as a prevailing condition if it looks like the fog
will be more than just patchy.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....Skowronski
LONG TERM......MPC
AVIATION.......Skowronski
Hazardous weather outlook, Jun 19, 3:33 AM CDT, 7 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
333 AM CDT Tue Jun 19 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201100-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
333 AM CDT Tue Jun 19 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Runoff from recent rainfall will lead to high levels and fast
flows on many areas streams and rivers. Boaters and fisherman
should exercise caution due to fast flows.

Isolated thunderstorms could be embedded within a large area of
showers affecting central and east-central Wisconsin today. The
storms are not expected to be severe.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a small chance of thunderstorms on Friday night. Severe
weather is not expected at this time.

High levels and fast flows will continue as runoff from recent
rains continues to work its way through area river systems.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-201100-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
333 AM CDT Tue Jun 19 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a small chance of thunderstorms on Friday night. The
storms may pose a hazard to mariners.

Skowronski/MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 9:15 PM CDTRiver Flood AdvisoryGRBMarathon36 hr
Jun 19, 5:37 AM CDTRiver Flood AdvisoryGRBPortage28 hr
Jun 19, 11:36 AM CDTRiver Flood WarningGRBMarathon23 hr
Jun 19, 11:36 AM CDTRiver Flood WarningGRBPortage23 hr

Nearby

River Flood Warnings in Wisconsin, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.